Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the mean value of a weakly almost periodic function

Author: L. N. Argabright
Journal: Proc. Amer. Math. Soc. 36 (1972), 315-316
MSC: Primary 43A60
MathSciNet review: 0306820
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let M denote the invariant mean on the space $ W(G)$ of weakly almost periodic functions on a LCA group G. The purpose of this note is to show that, for each $ \phi \in W(G)$,

$\displaystyle M(\phi ) = \mathop {\lim }\limits_{V \to \{ 1\} } \int_G {{{\hat f}_V}(x)\phi (x)dx}$ ($ 1$)

where {V} is the system of compact neighborhoods of 1 in the character group $ \Gamma $, and, for each V, $ {f_V}$ is a continuous positive definite function supported in V and satisfying $ {f_V}(1) = 1$. This answers affirmatively a question recently raised by R. Burckel.

References [Enhancements On Off] (What's this?)

  • [1] R. B. Burckel, Weakly almost periodic functions on semigroups, Gordon and Breach Science Publishers, New York-London-Paris, 1970. MR 0263963

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A60

Retrieve articles in all journals with MSC: 43A60

Additional Information

Keywords: Weakly almost periodic function, invariant mean
Article copyright: © Copyright 1972 American Mathematical Society